Follow
Share

so my stress levels are through the roof, my doctor suspects my high blood pressure is related to my stress and suggests zoloft/sertraline, i agreed to the lowest dose of 25 mg although doctor says most start off with 50, anyway i havent started it yet, just wondering if this could make things better or worse....any input is appreciated

This question has been closed for answers. Ask a New Question.
I take Zoloft ,Valium and ice cream. Ya gotta do what ya gotta do.
Helpful Answer (10)
Report

Taking zoloft is not "drugging yourself." It is being responsible and smart. If you had the flu you would take medicines. Taking anti-depressants is a good idea if you have stress and have not gone through thereapy to learn ways of coping. And even if you have gone to therapy but new stressors are now in your life. Zoloft is an especially safe anti-depressant.

As pam mentions, they can take a while to have an effect on you and sometimes you may need to adjust dosage to find what works for you. I took anit-depressants for many years (before my current caregiving experience) and they are nothing to be scared of or ashamed of. You will be very glad you took them.
Helpful Answer (9)
Report

When I saw the question my response was Well Yah, of course, who isn't? I don't ever understand why people don't use the legal tools that can help them through these tough times. For crying out loud, take the help (medical it otherwise) when it's offered.
Helpful Answer (8)
Report

There is a difference in 'drugging yourself' and taking medications for all that comes with the job we do..... I was on anti's long before I started caregiving....when we are under constant stress and sleep deprived our brain chemistry changes.....many medications today simply replace the things that our brain needs to function..... and cause rare side effects..... when I read how many on here are fighting with alcohol addiction... well, pick your 'drug' carefully.... not one thing wrong with taking something in my opinion..... do what you have to do..... take care of yourself....
Helpful Answer (7)
Report

I have a PRN script for Ativan.. and I have only had to take it 2x since the folks moved in 8 months ago, But I am glad I have it. I feel better just knowing I have it..LOL you gotta do what you gotta do!
Helpful Answer (7)
Report

Just remember the antidepressants take a few weeks to kick in and level out. Take them at bedtime at first. And do not drink alcohol, it will block the medication's effect. Even two aspirin can block a medication. Avoid caffeine. Eat dark Chocolate, it is very calming. I always said if mom won't take her Xanax, I would.
Helpful Answer (7)
Report

I take zoloft 200mg and it helps me alot. I have been on antidepressants for 20 years. They just make me feel normal.
Helpful Answer (7)
Report

Yes I take an anti-depressant and xanax. For me drugging myself was the only option - or I was going to have a heart attack or end up on the third floor somewhere. Do not be ashamed to take them. They help alot of people and just like ice cream you can have to much too.
Helpful Answer (5)
Report

STP, makybe they could have her take the med at bedtime instead. Most people are "energized" by Zoloft but you just never know. And if not depressed any more, it may make sense to stop it after tapering it down like that. You can have sort of a mild serotonin syndrome with it if you have been on too much for too long.

I think the two keys are to realize that anybody can get any side effect on anything, but many people have none or nothing serious, or they couldn't get approved to even SELL the drug, unless it is for a condition far worse than any side effect; and that you have to weigh the risks and downsides of taking a drug against the risks and downsides of NOT taking the drug. If you are depressed and anxious, that can be totally disabling, miserable, and even fatal; leaving it untreated is pretty risky too.

Drugs that make you loopy or have some other bad effect can have doses adjusted, times adjusted, or be switched to something else. Side effects that don't go away when a drug is stopped are exceedingly rare....unless you drive when too loaded up with Xanax or Valium or something else sedating and have a major wreck. I've experienced some side effects of various things, some of which mean I will never take that medication or class or medication again, and some of which I would put up with again if needed.

You know, the better question might be, is anyone NOT taking meds...:-)
Helpful Answer (5)
Report

vstefans, when I started working my client, she seems to me taken so much meds. Her family was never had have the questions for her PCP... When my client was with Dr, her daughter give me permission to ask questions...since then Dr did cut off so many RX. Good thing is she's having good appetites and very alart! Some family member are starting to worry about she might out live them....I guess when I'm 91, I would be in bedroom resting or just do whatever I like without so many meds...Sue
Helpful Answer (4)
Report

See All Answers
This question has been closed for answers. Ask a New Question.